Alert archive / Puerto Rico / Small Craft Advisories in 2013
Small Craft Advisory 97, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 5, 2013, 6:30 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2013, 6:30 AM CDT (11:30 UTC)
- Expired
- Sep 6, 2013, 8:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
545 WHCA72 TJSJ 051130 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 730 AM AST THU SEP 5 2013 ...HAZARDOUS SEAS EXPECTED THROUGH TONIGHT... .STRENGTHENING EAST WINDS WILL GENERATE ROUGH SEAS OVER THE ATLANTIC OFFSHORE WATERS. AMZ710-051930- /O.NEW.TJSJ.SC.Y.0097.130905T1130Z-130906T0000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 730 AM AST THU SEP 5 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED A SMALL CRAFT ADVISORY...WHICH NOW IS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WINDS...SOUTHEAST WINDS 16 TO 21 KNOTS BECOMING SOUTH SOUTHEAST 30 TO 35 KNOTS IN THE AFTERNOON. * WAVES/SEAS...SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
579 WHCA72 TJSJ 051529 RRA MWWSJU URGENT - MARINE WEATHER MESSAGE...DELAYED NATIONAL WEATHER SERVICE SAN JUAN PR 1129 AM AST THU SEP 5 2013 ...HAZARDOUS SEAS EXPECTED THROUGH TONIGHT... .SEAS FROM CONVECTION AND FLOW AROUND A WIDE LOW PRESSURE IN THE NORTHEAST CARIBBEAN WILL GRADUALLY SUBSIDE IN THE FAR NORTHERN OUTER ATLANTIC WATERS. TROPICAL STORM GABRIELLE HAS DIMINISHED TO TROPICAL DEPRESSION GABRIELLE. AMZ710-052330- /O.EXT.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1129 AM AST THU SEP 5 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM AST FRIDAY... * WINDS...SOUTHEAST WINDS 13 TO 18 KNOTS . * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
267 WHCA72 TJSJ 051947 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 347 PM AST THU SEP 5 2013 ...HAZARDOUS SEAS EXPECTED THROUGH TONIGHT... .SEAS ARE SLOWLY SUBSIDING IN THE ATLANTIC WATERS...BUT 7 FOOT SEAS ARE STILL POSSIBLE IN THE NORTH PORTION OF THE ZONE UNTIL FRIDAY MORNING. AMZ710-060400- /O.CON.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 347 PM AST THU SEP 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY... * WINDS...SOUTHEAST WINDS 13 TO 18 KNOTS . * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
978 WHCA72 TJSJ 060253 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1053 PM AST THU SEP 5 2013 ...HAZARDOUS SEAS EXPECTED OVERNIGHT ACROSS THE OFFSHORE ATLANTIC... .SEAS CONTINUED TO SLOWLY SUBSIDE IN THE ATLANTIC WATERS...BUT 7 FOOT SEAS ARE STILL POSSIBLE IN THE NORTH PORTION OF THE ZONE AT LEAST UNTIL FRIDAY MORNING. AMZ710-061100- /O.CON.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1053 PM AST THU SEP 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY... * WINDS...SOUTHEAST WINDS 13 TO 18 KNOTS . * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
815 WHCA72 TJSJ 060809 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 409 AM AST FRI SEP 6 2013 ...HAZARDOUS SEAS EXPECTED OVERNIGHT ACROSS THE OFFSHORE ATLANTIC... .SEAS CONTINUED TO SLOWLY SUBSIDE IN THE ATLANTIC WATERS...BUT 7 FOOT SEAS ARE STILL POSSIBLE IN THE NORTH PORTION OF THE LOCAL ATLANTIC OFFSHORE WATERS. AMZ710-061300- /O.CON.TJSJ.SC.Y.0097.000000T0000Z-130906T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 409 AM AST FRI SEP 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... * WINDS...SOUTHEAST WINDS 14 TO 19 KNOTS . * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 4:44 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 5, 4:44 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
544 AM AST THU SEP 5 2013
.SYNOPSIS...TROPICAL STORM GABRIELLE IS NOW AT 17.5N 66.9W WITH
MAXIMUM SUSTAINED WINDS OF 40 MPH. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH GABRIELLE WILL CONTINUE TO AFFECT THE LOCAL
ISLANDS. FOR MORE INFORMATION PLEASE READ OUR HURRICANE LOCAL
STATEMENT.
&&
.DISCUSSION...RAINFALL HAVE BEEN INCREASING SINCE MIDNIGHT...AS
TROPICAL STORM GABRIELLE MOVE SLOWLY NORTHWEST SOUTH OF THE LOCAL
AREA. VERY HEAVY RAIN WAS AFFECTING SAINT CROIX...WHERE A FLASH
FLOOD WARNING WAS ISSUED. GABRIELLE WILL CONTINUE TO MOVE VERY
SLOWLY NEXT 12-24 HOURS WHICH WILL INCREASE THE POTENTIAL FOR
FLASH FLOODING ACROSS ALL PUERTO RICO. MAIN CONCERNED AT THIS TIME
IS THE RAINFALL ACCUMULATION THAT COULD OCCUR AS THIS SYSTEM
MAINTAINS AREAS OF STRONG CONVECTION OVER THE AREA. AT THIS
TIME...PER LATEST NATIONAL HURRICANE CENTER DISCUSSION...GABRIELLE
WILL PASS ACROSS THE MONA PASSAGE TODAY...AND WILL LINGER NORTH
OF THE AREA FRIDAY. WILL SEND UPDATE TO FORECAST AS NEEDED AS
SITUATION EVOLVES DURING THE NEXT 12 HOURS.
&&
.AVIATION... MVFR CIGS LIKELY ACROSS THE LOCAL TERMINALS TODAY AS
TROPICAL STORM GABRIELLE MOVES ACROSS THE AREA.
TIST/TISX...TNCM/TKPK...TJPS AND TJSJ WILL OBSERVE LOW CIGS THIS
MORNING AND SHRA/TSRA IS LIKELY ACROSS ALL THE TERMINALS. TJBQ AND
TJMZ HAS A GOOD CHANCE OF OBSERVING WINDS UP TO 35 KTS THIS MORNING.
EXPECT DETERIORATING WX CONDS AS THE DAY PROGRESSES. TEMPO GROUPS
WILL BE ISSUED AS NEEDED TO ACCOUNT FOR SIGNIFICANT WX THAT WILL
AFFECT THE TERMINALS BUT LAST LESS THAN AN HOUR AT A TIME.
&&
.MARINE...CONDITIONS ARE EXPECTED TO REMAIN VERY DANGEROUS AS
TROPICAL STORM GABRIELLE MOVES ACROSS THE LOCAL CARIBBEAN WATERS.
REFER TO LATEST MARINE PRODUCTS FOR FURTHER INFORMATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 77 88 76 / 60 70 70 40
STT 87 79 88 78 / 80 70 70 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WARNING FOR CENTRAL INTERIOR-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 8 AM AST THIS MORNING FOR ATLC WATERS
OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
09/71Hazardous weather outlook, Sep 5, 5:20 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST THU SEP 5 2013 AMZ710>745-PRZ001>013-061100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 620 AM AST THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM WARNING IS IN EFFECT AS WELL AS A FLASH FLOOD WATCH. TROPICAL STORM GABRIELLE IS EXPECTED TO AFFECT PUERTO RICO TODAY AS IT MOVES TO THE NORTHWEST. PLEASE READ OUR HURRICANE LOCAL STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING MOISTURE WILL CAUSE ADDITIONAL SHOWERS TO DEVELOP ACROSS THE LOCAL ISLANDS ON FRIDAY...FURTHER EXACERBATING THE FLOODING CAUSED BY TROPICAL STORM GABRIELLE. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING OR DAMAGE WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-061100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 620 AM AST THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM WARNING IS IN EFFECT AS WELL AS A FLASH FLOOD WATCH. TROPICAL STORM GABRIELLE IS EXPECTED TO AFFECT PUERTO RICO TODAY AS IT MOVES TO THE NORTHWEST. PLEASE READ OUR HURRICANE LOCAL STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING MOISTURE WILL CAUSE ADDITIONAL SHOWERS TO DEVELOP ACROSS THE LOCAL ISLANDS ON FRIDAY...FURTHER EXACERBATING THE FLOODING CAUSED BY TROPICAL STORM GABRIELLE. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF FLOODING OR DAMAGE WOULD BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:59 PM CDT | Special Marine Warning | JSJ | 106 min | |
| Sep 5, 12:37 AM CDT | Special Marine Warning | JSJ | 113 min | |
| Sep 5, 2:16 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 5, 9:34 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 5, 10:21 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 5, 2:32 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Sep 5, 2:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 5, 3:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 5, 4:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 5, 5:47 PM CDT | Areal Flood Advisory | JSJ | 24 hr | |
| Sep 5, 5:51 PM CDT | Special Marine Warning | JSJ | 54 min | |
| Sep 5, 6:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 5, 2:32 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 5, 3:09 AM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.